Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Lipohypertrophy And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBody.com

A Closer Look at Egrifta, a Newly Approved Treatment for HIV-Associated Belly Fat Gain (Lipohypertrophy)

For years now, it has been clear that HIV-positive people are especially prone to developing unusual increases of fat in specific parts of their bodies. What has been less clear is exactly what a person with this type of fat gain, known as... Read more »
AIDS Project Los Angeles

To Treat or Not To Treat ...

Let's say you have just received an HIV diagnosis, due to Pneumocystis pneumonia, a CD4 count of 120 and viral load at 260,000. Ask 100 doctors if you should be treated with antivirals (in addition to antibiotics and subsequent prophylaxis for the... Read more »
Johns Hopkins AIDS Service

HIV Nephropathy: To Treat or Not to Treat?

HIV-associated nephropathy (HIVAN) represents a major complication of HIV infection. Its natural history has been well defined the development of nephrotic syndrome initially, then relentless progression to end-stage renal disease (ESRD) in most... Read more »
Ask the Experts

My FAT Belly (FAT BELLY) (LIPOHYPERTROPHY)

Hi Dr. Frascino, I was one of your patients in Sunnyvale way back in 1987 and now live in Sonoma County. I have attended some of your concerts and love you. My medical question is: I have fat around my organs and as you can imagine it is...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi Ginger,What a delight to run into patients from so many years ago (even if it is only in cyberspace). Belly fat, aka abdominal obesity or lipohypertrophy, is indeed one of the more annoying complications of being virally enhanced. Unfortunately... Read more »

Worried (LIPODYSTROPHY, LIPOATROPHY, LIPOHYPERTROPHY, 2011)

I am 66 year old and was diagnosed positive about 5 years ago. I was overweight on went on a diet but have much muscle fat. I look lean in the face and my legs are thinning. I am on Atripla. ...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi.Body shape changes can be associated with HIV/AIDS and some antiretroviral drugs. Lipodystrophy is the technical term for body shape changes. It includes lipoatrophy (fat loss) and lipohypertrophy (fat gain).Lipohypertrophy results in fat... Read more »

Hard Belly lipohypertrophy

Hello Dr Pierone,Since the lipodystrophy forum is inactive, is this forum open to discussing types of lipodystrophy other than facial wasting? I'm finding very mixed information as to what causes "Hard Belly" lipo-hyperatrophy in...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Lipohypertrophy is the accumulation of visceral fat and is most closely linked to use of protease inhibitors. This intra-abdominal fat is located around the viscera, but most patients also have fatty infiltration of the liver as well. This pattern... Read more »

Diet and lipohypertrophy

Dear Nelson,I have a question regarding reducing lipohypertrophy with diet. I am a 50-year-old man, tested positive for HIV in 1985, started meds (AZT, 3TC and Crixivan) in 1996, switched meds last year (2007) to Lexiva/Norvir/Combivir. I am gluten...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Dear MarkYou have been exposed to one of the combinations that has been shown to cause more metabolic disorders than most for a long time. Crixivan is well known to cause insulin resistance and AZT is well known to cause lipoatrophy. The two... Read more »
Connect With Others

Quick Questions About Lipohypertrophy

Posted by Choosing2Liv, 4 Replies
I faithfully work out three days a week and run at least a couple of miles the other four days. However, I seem to be gaining an unusual amount of weight. :(

A while back, someone used the term "lipohypertrophy" when discussing weight gain, so I... Read more »

Lipodystrophy and Lipohypertrophy

Posted by Bear60
http://www.thebody.com/lipo/overview.html

Its not a difference of weight loss and weight gain.
If you dont know the difference between "wasting" syndrone and lipoatrophy read this. If you think weight gain is a symptom of lipohypertrophy, then read... Read more »

AbacavirLamivudine to treat HIV infection.

Posted by jenniferdraper
AbacavirLamivudine is used to treat HIV infection. This combination medication is used with other medications. It belongs to a class of drugs known as nucleoside reverse transcriptase inhibitors. Read more »

treating hiv holistic healthwise

Posted by taian, 2 Replies
anyone involved treating hiv with herbology,using colloidal silver regime or other w/good results Read more »